Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 52, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 25, 2015, 7:39 AM CDT for Jackson County, Matagorda County, Wharton County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2015, 7:39 AM CDT (12:39 UTC)
- Expired
- Apr 25, 2015, 8:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:09 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 25, 7:12 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2734 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:33 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 25, 6:33 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 633 AM CDT SAT APR 25 2015 .DISCUSSION... SEE THE MARINE AND THE 12Z AVIATION DISCUSSION BELOW. 40 && .AVIATION... THUNDERSTORMS ARE THE MAIN HAZARD THROUGH ABOUT 15Z THIS MORNING. ISOLATED STRONG STORMS ARE POSSIBLE AND ADDED 25 KNOT GUSTS FOR THUNDERSTORMS TO KCXO...KIAH...AND KHOU. OTHER THREATS WILL BE LOCALLY HEAVY RAINFALL AND HAIL. VFR CONDITIONS WILL THEN DEVELOP BY MIDDAY AND PERSIST THROUGH EARLY EVENING. MVFR CONDITIONS DUE MAINLY TO FOG ARE EXPECTED BY LATE EVENING THROUGH THE OVERNIGHT. THERE IS A CHANCE THAT IFR CONDITIONS WILL DEVELOP. 40 && .MARINE... THUNDERSTORMS MAY AFFECT THE MARINE AREAS THROUGH THE LATE MORNING PERIOD. SUNDAY MAY SEE A BREAK...HOWEVER CAN NOT RULE OUT ISOLATED SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY BECOME MORE WIDESPREAD MONDAY AHEAD OF THE NEXT COLD FRONT. MODERATE TO STRONG OFFSHORE WINDS BEHIND THE FRONTAL PASSAGE EARLY TUESDAY MAY LEAD TO ADVISORY CONDITIONS TUESDAY AND WEDNESDAY. 40 && .PREV DISCUSSION... /ISSUED 423 AM CDT SAT APR 25 2015/ DISCUSSION... THUNDERSTORMS CONTINUE TO FIRE ALONG AN OUTFLOW BOUNDARY THAT EXTENDS FROM ABOUT CALDWELL TO HONDO TO SOUTH OF DEL RIO. SOME OF THE STORMS ARE PRODUCING LARGE HAIL AND A FEW OF THESE STORMS WILL LIKELY HOLD TOGETHER AND APPROACH SE TX LATER THIS MORNING. SEVERE THUNDERSTORM WATCH 107 HAS BEEN ISSUED THROUGH 10 AM FOR THE WESTERN EDGE OF SE TX. SE TX LIES IN A 125-130 KNOT RRQ AND THIS WILL ENHANCE LIFT THROUGH THE MORNING AND THE LATEST SHORT TERM GUIDANCE SUPPORTS AN EXPANDING AREA OF SHRA/TSRA ACROSS MAINLY THE CENTRAL/COASTAL COUNTIES THROUGH NOON. STILL EXPECTING SOME PARTIAL CLEARING FROM WEST TO EAST DURING THE AFTERNOON. HIGH TEMPS TODAY ARE STRONGLY DEPENDENT ON IF/WHEN SKIES CLEAR AND HOW WET THE GROUND BECOMES. PARTIAL CLEARING TONIGHT WITH WET GROUNDS SHOULD YIELD AT LEAST PATCHY FOG ON SUNDAY MORNING. MIN TEMPS WILL AGAIN BE UNSEASONABLY WARM. ON SUNDAY...THE FLOW ALOFT REMAINS SW AND STRONG PVA WILL MOVE ACROSS THE AREA IN THE AFTN. CAN'T RULE OUT GETTING A FEW SHRA/TSRA SO WILL MAINTAIN 20 POPS. THINGS DETERIORATE QUICKLY SUNDAY NIGHT INTO MONDAY. AN UPPER LEVEL LOW WILL DROP INTO THE TEXAS PANHANDLE SUNDAY NIGHT AND TRACK EASTWARD ALONG THE RED RIVER THROUGH TUESDAY NIGHT. SE TX WILL LIE IN A 95 KT LFQ ON MONDAY AFTN WITH CAPE VALUES AOA 2900. LI VALUES ARE PROGGED TO FALL TO -10 AND HELICITY VALUES WILL INCREASE TO BETWEEN 200-300. FCST SOUNDINGS BECOME SATURATED WITH PW VALUES EXCEEDING 2.00 INCHES. CURRENTLY THE FCST SOUNDINGS SHOW WEAK CAPPING ON MON MORNING IN THE 850-700 MB LAYER SO WILL HAVE TO SEE IF THE CAP ACTUALLY ERODES AS FCST. DYNAMICS ARE IMPRESSIVE SO AT THIS TIME...FEEL THE CAP WILL ERODE. MONDAY WILL LIKELY BE AN ACTIVE WEATHER DAY. A STRONG COLD FRONT WILL CROSS SE TX EARLY TUESDAY WITH MUCH COOLER TEMPS DEVELOPING. STILL A BIT UNSTABLE ON TUESDAY IN THE WAKE OF THE FRONT SO WILL CONT TO MENTION SHRAS IN THE WAKE OF THE FRONT. MIN TEMPS FOR NEXT WEEK WILL FALL INTO THE 50S WITH SFC DEW PTS IN THE 40S AND HIGH TEMPS WILL ONLY WARM INTO THE LOWER 70S TUE-THU. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 87 69 87 69 81 / 40 10 20 40 60 HOUSTON (IAH) 88 70 88 71 81 / 60 10 20 30 60 GALVESTON (GLS) 81 74 79 72 79 / 60 10 20 20 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43 AVIATION/MARINE...40
Hazardous weather outlook, Apr 25, 4:59 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 459 AM CDT SAT APR 25 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-261000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 459 AM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK BOUNDARY COUPLED WITH A STRONG UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHEAST TEXAS THIS MORNING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN EDGE OF SOUTHEAST TEXAS THROUGH 10 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER EPISODE OF SIGNIFICANT WEATHER IS EXPECTED ON MONDAY AS AN UPPER LEVEL LOW MOVES INTO NORTH TEXAS. THE POTENTIAL EXISTS FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. MOISTURE LEVELS ARE ALSO VERY HIGH SO MINOR FLOODING ISSUES FROM LOCALLY HEAVY RAIN WILL ALSO BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION. GMZ330-335-350-355-370-375-261000- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 459 AM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS COULD AFFECT PORTIONS OF GALVESTON BAY AND THE ADJACENT COASTAL WATERS THIS MORNING. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND DANGEROUS CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION ON MONDAY. A FEW OF THE STORMS WILL PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Apr 25, 6:17 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
617 AM CDT SAT APR 25 2015
TXZ197-210>212-227-251200-
AUSTIN TX-WALLER TX-COLORADO TX-WASHINGTON TX-FORT BEND TX-
617 AM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLORADO...
SOUTHEASTERN WASHINGTON...AUSTIN...CENTRAL WALLER AND NORTH CENTRAL
FORT BEND COUNTIES UNTIL 700 AM CDT...
AT 617 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INDUSTRY...OR 12 MILES NORTH OF COLUMBUS...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KATY...SEALY...HEMPSTEAD...PRAIRIE VIEW...BROOKSHIRE...BELLVILLE...
COLUMBUS...PINE ISLAND...SAN FELIPE...PATTISON...INDUSTRY...
FRELSBURG...MONAVILLE...CAT SPRING AND NEW ULM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 2996 9657 2997 9657 3017 9602 2978 9583
2970 9659 2988 9664
TIME...MOT...LOC 1117Z 252DEG 34KT 2989 9654
!KP!Local storm report, Apr 25, 7:10 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
710 AM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND GST KATY 29.80N 95.82W
04/25/2015 M69 MPH HARRIS TX TRAINED SPOTTER
STORM SPOTTER MEASURED 58 GUST TO 69 MPH HWY 99 AND
FRANZ ROAD.
&&
EVENT NUMBER HGX1500135
40Special weather statement, Apr 25, 7:22 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 722 AM CDT SAT APR 25 2015 TXZ211-213-226-227-237-251300- BRAZORIA TX-AUSTIN TX-HARRIS TX-WHARTON TX-FORT BEND TX- 722 AM CDT SAT APR 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRAZORIA... NORTHEASTERN WHARTON...SOUTHWESTERN HARRIS...SOUTHEASTERN AUSTIN AND FORT BEND COUNTIES UNTIL 800 AM CDT... AT 721 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EAST BERNARD TO WHARTON...AND MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SUGAR LAND...MISSOURI CITY...ROSENBERG...STAFFORD...RICHMOND... WHARTON...MISSION BEND...MEADOWS...TOWN WEST...PECAN GROVE...FIRST COLONY...MEADOWS PLACE...NEEDVILLE...EAST BERNARD...WALLIS... FULSHEAR...PLEAK...FAIRCHILDS...BEASLEY AND KENDLETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT FOR SOUTHEASTERN TEXAS. LAT...LON 2973 9548 2929 9558 2920 9618 2962 9609 TIME...MOT...LOC 1221Z 253DEG 29KT 2957 9605 2929 9611 !KP!
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:40 PM CDT | Special Weather Statement | HGX | Houston | 50 min |
| Apr 25, 1:42 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 25, 6:17 AM CDT | Special Weather Statement | HGX | Austin, Waller | 43 min |
| Apr 25, 6:42 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Waller | 33 min |
| Apr 25, 7:05 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty, Montgomery | 40 min |
| Apr 25, 7:20 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado | 115 min |
| Apr 25, 7:22 AM CDT | Special Weather Statement | HGX | Fort Bend | 38 min |
| Apr 25, 7:36 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazoria, Fort Bend, Galveston, Harris, Wharton | 24 min |
| Apr 25, 7:46 AM CDT | Special Weather Statement | HGX | Liberty | 44 min |
| Apr 25, 7:55 AM CDT | Special Marine Warning | HGX | 95 min | |
| Apr 25, 8:07 AM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 53 min |
| Apr 25, 8:09 AM CDT | Special Weather Statement | HGX | Chambers, Galveston | 51 min |
| Apr 25, 8:13 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 47 min |
| Apr 25, 8:16 AM CDT | Special Marine Warning | HGX | 59 min | |
| Apr 25, 8:23 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Matagorda | 52 min |
| Apr 25, 8:27 AM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 3 hr |
| Apr 25, 8:33 AM CDT | Tornado Warning | HGX | Brazoria | 27 min |
| Apr 25, 8:35 AM CDT | Special Marine Warning | HGX | 25 min | |
| Apr 25, 8:55 AM CDT | Special Marine Warning | HGX | 95 min | |
| Apr 25, 9:18 AM CDT | Special Marine Warning | HGX | 87 min | |
| Apr 25, 9:31 AM CDT | Special Weather Statement | HGX | Wharton | 44 min |
| Apr 25, 9:37 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Fort Bend, Wharton | 38 min |
| Apr 25, 10:18 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 27 min |
| Apr 25, 10:27 AM CDT | Special Weather Statement | HGX | Fort Bend | 33 min |
| Apr 25, 10:48 AM CDT | Special Marine Warning | HGX | 42 min | |
| Apr 25, 10:54 AM CDT | Special Weather Statement | HGX | Brazoria | 36 min |
| Apr 25, 11:20 AM CDT | Special Marine Warning | HGX | 55 min | |
| Apr 25, 11:22 AM CDT | Special Weather Statement | HGX | Galveston | 38 min |
| Apr 25, 11:30 AM CDT | Special Marine Warning | HGX | 30 min | |
| Apr 25, 12:07 PM CDT | Special Marine Warning | HGX | 53 min | |
| Apr 25, 1:02 PM CDT | Special Marine Warning | HGX | 13 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.